Florida, 2001

Hail in Florida, June 21, 2001

June 21, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 12:45 PM EST, 4 hours earlier.

Area forecast discussion, Jun 21, 12:45 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT THU JUN 21 2001

CURRENT...WEAK SFC RIDGE OVER THE AREA. 2 RATHER VIGOROUS...BUT
SMALL...SHORT WAVES AFFECTING THE GA CWA WITH SCATTERED STRONG
TSTM. W COAST SEABREEZE ACTIVITY ALSO GOT AN EARLY START. EVIDENCE
OF AN E COAST SEABREEZE JUST SHOWING UP AT SAUF1 AND KSGJ...ALTHO
MOST E COAST SITES STILL REPORTING A LIGHT W WIND.

MODELS...MODELS CONTINUE TO SHOW TROF AXIS APPROACHING THE AREA FROM
THE W DURING THE FCST PD. THIS WILL GRADUALLY INCREASE DYNAMICS...
ESPECIALLY OVER NW PORTION OF AREA ON SAT. THIS WILL ALSO TAP INTO
MORE ABUNDANT GULF MOISTURE.

PUBLIC...SCATTERED CONVECTION WILL CONTINUE IN GA WITH SHORT
WAVES...ALTHO MESO-ETA SHOWS THEM DAMPENING OUT THIS EVENING.
CONVECTIVE PATTERN IN FL WILL BE SIMILAR TO YESTERDAY EVENING...WITH
ACTIVITY FOCUSING OVER INTERIOR AREAS. HOWEVER...WITH A LITTLE MORE
WESTERLY FLOW ALOFT...STORMS WILL AGAIN APPROACH ATLC COASTAL
COUNTIES BEFORE WEAKENING. GRADUAL INCREASE IN POPS INDICATED BY
PREVIOUS FCSTR LOOKS ON TRACK...AND MAV GUIDANCE SEEMS TO HAVE THE
BEST NUMBERS IN MOST LOCALES. TEMPS NEAR CLIMO...WITH SLIGHTLY LOWER
HIGHS ON SAT DUE TO EARLIER CONVECTION INITIATION AND POSSIBLY MORE
CLOUD COVER.

EXTENDED...APPROACHING SFC FRONT STALLS OVER NW GA CWA...THEN
DISSIPATES BY MON...SO CONTINUE WITH CURRENT EXTENDED TREND OVER
MOST ZONES.

MARINE...WILL INCREASE SAT WINDS SLIGHTLY OVER PRESENT PACKAGE AHEAD
OF FRONTAL SYSTEM. OTHERWISE...LITTLE CHANGE.

PRELIM
AMG 69/89/70/86 3536
SSI 72/88/72/86 3546
JAX 71/91/71/89 3546
GNV 70/90/70/87 4536

.JAX...
FL...NONE.
GA...NONE.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SCOTT

In the hours before

Special weather statement, Jun 21, 11:00 AM EST, 5 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nassau

When
June 21, 4:45 PM EST
Where
Nassau County, 2 mi W of Yulee
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.633, -81.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255794.